Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2016, 11:33 PM CDT for Vermilion County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 11:33 PM CDT (04:33 UTC)
- Expired
- Jun 23, 2016, 12:18 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 41.8
The text
As transmitted.
580
WUUS53 KILX 230433
SVRILX
ILC183-230530-
/O.NEW.KILX.SV.W.0086.160623T0433Z-160623T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1230 AM CDT
* AT 1131 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLAYTONVILLE TO NEAR BUCKLEY...MOVING EAST AT
30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HOOPESTON...ROSSVILLE AND RANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST CENTRAL
ILLINOIS.
LAT...LON 4037 8789 4040 8794 4049 8793 4049 8753
4030 8753
TIME...MOT...LOC 0431Z 289DEG 25KT 4062 8785 4054 8805
HAIL...<.75IN
WIND...70MPH
$$
BAK2 follow-up statements
568
WWUS53 KILX 230459
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CDT WED JUN 22 2016
ILC183-230530-
/O.CON.KILX.SV.W.0086.000000T0000Z-160623T0530Z/
VERMILION-
1159 PM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN VERMILION COUNTY...
AT 1159 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TALBOT TO NEAR HOOPESTON...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOOPESTON AND ROSSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST CENTRAL
ILLINOIS.
LAT...LON 4035 8775 4049 8781 4049 8753 4030 8753
TIME...MOT...LOC 0459Z 286DEG 41KT 4051 8743 4043 8763
HAIL...<.75IN
WIND...70MPH
$$
BAK301
WWUS53 KILX 230518
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT THU JUN 23 2016
ILC183-230528-
/O.CAN.KILX.SV.W.0086.000000T0000Z-160623T0530Z/
VERMILION-
1218 AM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST CENTRAL
ILLINOIS.
LAT...LON 4035 8775 4049 8781 4049 8753 4030 8753
TIME...MOT...LOC 0516Z 289DEG 25KT 4047 8728 4039 8748
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:35 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 22, 9:35 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 935 PM CDT WED JUN 22 2016 .UPDATE... Issued at 930 PM CDT Wed Jun 22 2016 Developing thunderstorm complex continues to brush the northern edge of the forecast area this evening, but it has primarily impacted northern Illinois. The complex should be transitioning from a tornado threat toward primarily a high wind threat. East- central Illinois is the most likely portion of the forecast area to see strong-severe storms for the next few hours. Updated forecast for latest, mainly PoP, trends. Remainder of forecast was in pretty good shape. && .SHORT TERM...(Tonight) ISSUED AT 248 PM CDT Wed Jun 22 2016 19z/2pm surface analysis shows 1005mb low over western Iowa, with warm front lifting northward into south-central Illinois along a Quincy to Effingham line. With a strong push of S/SW winds noted upstream across Missouri, think the front will continue to accelerate northward this afternoon. Models continue to focus convective initiation ahead of the boundary near the advancing low across northeast Iowa/northwest Illinois after 22z. Given inflow of increasingly unstable air and impressive 0-6km shear values, think supercells will develop just north of the KILX CWA late this afternoon. The storms will then track E/SE across mainly northern Illinois through the evening hours, posing a significant damaging wind threat. Some of the storms could potentially spill into the NE CWA around Champaign and Danville this evening, but think the bulk of the activity will remain just N/NE of the area. Several high-res models including the HRRR and 4km NAM suggest a few storms may trail S/SW from the main storm cluster further into the CWA. Have therefore focused highest PoPs and mentioned severe potential along/north of I-74 this evening. Further south and west, have only gone with slight chance PoPs. .LONG TERM...(Thursday through Wednesday) ISSUED AT 248 PM CDT Wed Jun 22 2016 Remnants of the convection this evening and overnight could still be lingering in the southeast parts of the CWA on Thursday morning, but just in the morning hours. By afternoon, any convection left over should be south of the CWA. As high pressure builds into the region for the end of the week, dry weather is expected from Thursday night through Friday night. Mid level ridging is not very strong so the drier weather will be short lived. As the surface ridge moves east of the area a weak trough moves in from the west and combines with a return flow of moisture and warmer temps to create a return of thunderstorms in the western part of the CWA and then spreading across the entire CWA for the rest of the weekend and the beginning of next week. Then dry weather returns for Monday night through Wednesday as mid level ridging builds back into the western half of the US. Temps will be slightly cooler in some areas tomorrow after the convection moves through the area. Temps will remain in the mid to upper 80s Friday but then begin to warm back up to around 90 and the lower 90s for the weekend and the into the beginning of next week. Then with the next round of storms, temps will cool again for parts of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 642 PM CDT Wed Jun 22 2016 Thunderstorms possible across the central Illinois terminals early through this evening. Otherwise, VFR conditions will prevail. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Bak SHORT TERM...Barnes LONG TERM...Auten AVIATION...Bak
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT WED JUN 22 2016 ILZ027>031-037-038-043>046-055>057-063-231100- CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN- PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 324 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74 CORRIDOR BETWEEN 6 PM AND MIDNIGHT. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL LARGER THAN GOLF BALLS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN SATURDAY INTO SUNDAY...HOWEVER THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ036-040>042-047>054-061-062-066>068-071>073-231100- CASS-CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-FULTON-JASPER- LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 324 PM CDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY MATERIALIZE NORTH OF THE I-74 CORRIDOR...HOWEVER A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FURTHER SOUTH AND WEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN SATURDAY THROUGH MONDAY...HOWEVER THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND MIDNIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:07 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 38 min |
| Jun 22, 9:35 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 10 min |
| Jun 23, 5:09 AM CDT | Dense Fog Advisory | ILX | Knox, Marshall, Stark | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.